Vermont, 2014

Damaging Winds in Vermont, June 17, 2014

June 17, 2014 · NWS ALY · 2 events in 2 counties and zones

A warm and humid air mass was in place during the late evening hours of Tuesday, June 17th into the early morning hours of Wednesday, June 18th. A strong cold front moved across the region from west to east right around midnight.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm and humid air mass was in place during the late evening hours of Tuesday, June 17th into the early morning hours of Wednesday, June 18th. A strong cold front moved across the region from west to east right around midnight. Along and just ahead of this boundary, a line of severe thunderstorms in the form of a squall line raced from west to east across the area. These storms produced significant wind damage across eastern New York. The thunderstorms weakened somewhat as they reached the border with western New England as instability started to wane, but still caused damage to trees in a few locations. The threat for thunderstorms ended with the passage of the cold front by the late night hours, as drier and less humid air worked into the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 17, 9:48 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 17, 9:48 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1048 PM EDT TUE JUN 17 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG
TO SEVERE...WILL MOVE ACROSS THE  EASTERN NEW YORK AND WESTERN NEW
ENGLAND OVERNIGHT. A COLD FRONT WILL CROSS THROUGH THE REGION EARLY
TOMORROW WITH A LINGERING SHOWER OR THUNDERSTORM. LESS HUMID AIR
WILL ARRIVE ON THURSDAY...WITH DRY WEATHER AND SEASONABLE
TEMPERATURES CONTINUING THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
...SEVERE THUNDERSTORM WATCH 316 IS IN EFFECT UNTIL 2 AM FOR THE
SOUTHERN ADIRONDACKS...LAKE GEORGE REGION...MOHAWK RIVER
VALLEY...SCHOHARIE VALLEY...CAPITAL REGION...AND NRN TACONICS...

AS 1046 PM EDT...A QUICK UPDATE...AS A SQUALL LINE IS MOVING
ACROSS CNTRL NY INTO THE SRN DACKS...AND WRN MOHAWK VALLEY WITH
NUMEROUS WIND DAMAGE REPORTS COMING IN. THE REPORTS HAVE BEEN
COMING IN FROM HERKIMER AND HAMILTON COUNTY OF TREES...TREE LIMBS
AND WIRES DOWN. DESPITE THE LAPS SHOWING SFC BASED INSTABILITY
WANING TO 500-1000 J/KG...THE SQUALL LINE SEEMS TO BE PROPAGATING
WELL ALONG ITS COLD POOL. THE THREAT FOR BOWING SEGMENTS...AND
DAMAGING WINDS UP TO 70 MPH WILL CONTINUE UNTIL EARLY THIS
MORNING. NUMEROUS CLOUD TO GROUND LTG STRIKES WILL CONTINUE TOO.

THE EXPECTATION IS FOR THE LINE TO WEAKEN WITH THE
INSTABILITY WANING...AS IT MOVES SOUTH INTO THE ERN
CATSKILLS...MID HUDSON VALLEY...AND WRN NEW ENGLAND. THIS WILL
CONTINUE TO BE MONITORED OVER THE NEXT FEW HOURS.

THE MAIN TIMING WOULD HAVE ACTIVITY REACHING OUR NE ZONES AROUND
03Z-05Z AND EXITING ACROSS SOUTHEASTERN PARTS OF THE REGION
BETWEEN 06Z-08Z. IN ADDITION TO DAMAGING/GUSTY WINDS...A BRIEF PERIOD
OF HEAVY RAINFALL IS POSSIBLE...WHICH MAY CAUSE PONDING ON
ROADWAYS AND POOR DRAINAGE FLOOD CONCERNS. THE THUNDERSTORMS LOOK
TO MOVE FAIRLY QUICKLY...AND RAIN SHOULD ONLY LAST A FEW HOURS /AT
MOST/ AT ANY ONE LOCATION.

IT WILL REMAIN MUGGY AND WARM OVERNIGHT...WITH TEMPS ONLY DROPPING
INTO THE MID 60S TO LOW 70S WITH DEWPOINTS REMAINING QUITE HIGH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS LOW PRESSURE PASSES TO THE NORTH ACROSS SOUTHERN CANADA...THE
COLD FRONT WILL BE CROSSING THE NORTHERN/CENTRAL PORTION OF OUR
CWA DURING THE MORNING HOURS ON WEDNESDAY...AND CROSSING THE FAR
SOUTHERN PART OF THE AREA DURING THE AFTERNOON HOURS. THERE MAY BE
A LINGERING SHOWER OR THUNDERSTORM ALONG THIS BOUNDARY...ALTHOUGH
THE BULK OF THE ACTIVITY ON WEDNESDAY WILL BE SOUTH OF OUR AREA
ACROSS PENNSYLVANIA. THERE MAY BE A FEW SHOWERS OVER THE
ADIRONDACKS AS WELL...AS A VORT MAX SWINGING AROUND AN UPPER
LEVEL LOW OVER QUEBEC ALLOWS FOR SOME LIFT. IT WON/T BE QUITE AS
WARM ON WEDNESDAY AS IT IS ON TUESDAY...WITH LOW TO MID 80S FOR
VALLEY AREAS...BUT IT WILL CONTINUE TO BE SOMEWHAT HUMID WITH
DEWPOINTS NEAR 60...AS THE MOIST AIR WON/T BE COMPLETELY PUSHED
OUT JUST YET.

AS THE COLD FRONT CONTINUES TO SETTLE FURTHER SOUTH...A MUCH MORE
DRIER AIR MASS WILL MOVE IN FROM THE NORTH AS HIGH PRESSURE OVER
SOUTHERN CANADA BUILDS INTO UPSTATE NY AND NEW ENGLAND. THIS WILL
ALLOW FOR A LONG STRETCH FOR DRY AND COMFORTABLE WEATHER FOR WED
NIGHT THROUGH FRIDAY. WHILE MIN TEMPS WON/T BE TOO COOL JUST YET
FOR WED NIGHT /MID 50S TO LOW 60S/...MANY AREAS WILL SEE LOWS IN
THE 40S TO LOW 50S ON THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN.
MAX TEMPS LOOK TO REACH THE LOW TO MID 80S FOR THURSDAY...AND EVEN
COOLER FOR FRIDAY...WITH MID TO UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST CONTINUES TO FAIR AND DRY AT THE START AS HIGH
PRESSURE OVER JAMES/HUDSON BAY CONTINUES TO RIDGE SOUTHWARD INTO
THE REGION THROUGH MOST OF SATURDAY. EXPECT MAINLY CLEAR TO PARTLY
CLOUDY SKIES FRIDAY NIGHT AND SATURDAY WITH LOWS FRIDAY NIGHT IN THE
UPPER 40S AND 50S. HIGHS SATURDAY IN THE UPPER 60S TO MID 70S.

EVEN THOUGH THE HIGH PRESSURE RIDGE WILL LOSE ITS GRIP ON THE REGION
STARTING SATURDAY NIGHT AND SUNDAY WITH INCREASING AMOUNTS OF
MOISTURE MOVING INTO THE FORECAST AREA...EXPECT MAINLY DRY
CONDITIONS TO CONTINUE ACROSS THE FORECAST THROUGH SUNDAY NIGHT.
POPS ARE FORECAST TO BE LESS THAN 15 PERCENT SATURDAY NIGHT WITH
LOWS IN THE 50S. MODELS HAVE BEEN TRENDING TOWARDS DRIER SOLUTIONS
FOR SUNDAY AND MONDAY SO POPS HAVE BEEN REDUCED TO AROUND 30 TO 35
PERCENT DURING THIS PERIOD. HIGHS SUNDAY WILL BE IN THE UPPER 60S TO
MID 70S. LOWS SUNDAY NIGHT 50 TO 60.

LOW PRESSURE AND AN UPPER LEVEL TROF WILL TRACK EAST FROM THE GREAT
LAKES MONDAY AND MONDAY NIGHT...BRINGING A HIGHER CHANCE FOR SHOWERS
OR TSTMS DURING THAT PERIOD. HIGHS MONDAY WILL BE IN THE 70S. LOWS
MONDAY NIGHT IN THE MID 50S TO LOWER 60S. FAIR WEATHER RETURNS ON
TUESDAY AS ANOTHER HIGH PRESSURE RIDGE TRIES TO BUILD IN FROM
CANADA. HIGHS TUESDAY WILL BE IN THE 70S ONCE AGAIN.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY EVENING HOURS...BEFORE
MVFR/IFR FLYING CONDITIONS ACCOMPANY SHOWERS AND THUNDERSTORMS AND
LATER FOG/LOW STRATUS DURING THE OVERNIGHT HOURS. VFR FLYING
CONDITIONS WILL RETURN FOR THE DAY WEDNESDAY.

TONIGHT...AN UPPER-LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL
CONTINUE TO APPROACH FROM THE GREAT LAKES REGION. A LINE OF SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THESE FEATURES...WITH EXPECTED
ARRIVAL BETWEEN 02Z AND 06Z WHERE TEMPO GROUPS HAVE BEEN INDICATED
AT THE TAF SITES FOR MVFR TSRA. HAVE ONLY MENTIONED -SHRA AT KPOU IN
THE TEMPO GROUP AS ANY THUNDERSTORM ACTIVITY SHOULD SIGNIFICANTLY
WEAKEN BY THE TIME IT REACHES THERE. HAVE INTRODUCED VCSH AT THE TAF
SITES BEGINNING AT 02Z TO ACCOUNT FOR ANY SCATTERED CONVECTION THAT
MAY PRECEDE THE MAIN LINE. ANY THUNDERSTORMS WITH THIS LINE WILL BE
CAPABLE OF PRODUCING GUSTY WINDS.

THIS LINE OF CONVECTION SHOULD QUICKLY EXIT EAST OF THE REGION BY
08Z...LEAVING BEHIND PLENTY OF LOW-LEVEL MOISTURE IN A STABLE
NIGHTTIME BOUNDARY LAYER. THE COMBINATION OF THESE FACTORS WILL LEAD
TO MVFR LOW STRATUS AT KALB/KPOU...AND IFR FOG AT KGFL AND KPSF.
WILL HAVE TO MONITOR TRENDS AT KALB FOR IFR FOG ESPECIALLY IF WINDS
SUBSIDE TOWARDS DAYBREAK.

VFR CONDITIONS WILL RETURN TO THE TAF SITES AFTER 13Z WEDNESDAY
MORNING AND CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD AS HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NORTHWEST WITH A BROKEN CUMULUS
DECK AROUND 5 KFT.

WINDS TONIGHT WILL GRADUALLY VEER FROM THE SOUTH/SOUTHWEST AT 4-8
KNOTS TO NORTHWEST BY WEDNESDAY MORNING...AND SLIGHTLY STRONGER AT
6-12 KNOTS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO
SIG WX.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
MOST AREAS WILL SEE A WETTING RAINFALL TONIGHT AS A LINE OF
SHOWERS AND THUNDERSTORMS MOVES ACROSS THE AREA.

BEHIND THIS SYSTEM...MAINLY DRY WEATHER IS EXPECTED ON
WEDNESDAY...ALTHOUGH THERE STILL MAY BE A LINGERING SHOWER OR
THUNDERSTORM IN A FEW SPOTS. RH VALUES WILL ONLY DROP TO 40 TO 60
PERCENT ON WED AFTN WITH WEST TO NORTHWEST WINDS AT 10 TO 20 MPH. RH
VALUES WILL RECOVER TO NEAR 100 PERCENT ON WED NIGHT WITH LIGHT TO
CALM WINDS. WITH SUNNY AND DRY WEATHER IN PLACE...RH VALUES WILL
DROP TO 30 TO 40 PERCENT ON THURSDAY AFTN WITH NW WINDS AROUND 10 MPH.

&&

.HYDROLOGY...
AHEAD OF AN APPROACHING FRONTAL SYSTEM...SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS THE REGION THIS EVENING INTO TONIGHT. THERE MAY
BE AN INITIAL LINE OF HEAVY SHOWERS AND THUNDERSTORMS...WITH A
PERIOD OF LIGHT TO MODERATE RAINFALL BEHIND IT. AT ONE
LOCATION...SHOWER AND THUNDERSTORM ACTIVITY SHOULD ONLY LAST A FEW
HOURS AT THE MOST.  SOME OF THE THUNDERSTORMS MAY CONTAIN HEAVY
RAINFALL. ALTHOUGH THERE SHOULD BE NO WIDESPREAD HYDROLOGIC
ISSUES...LOCALIZED ISSUES...SUCH AS IN URBAN OR POOR DRAINAGE
AREAS...ARE POSSIBLE. THE SHOWERS AND THUNDERSTORMS SHOULD BE
MOVING FAST ENOUGH TO PREVENT ANY WIDESPREAD FLASH FLOODING AT
THIS TIME.

MAINLY DRY WEATHER LOOKS TO RETURN FOR THURSDAY THROUGH
SATURDAY...AS RELATIVELY COOLER AND LESS HUMID AIR MOVES INTO THE
REGION. A WARM FRONT MAY RETURN THE THREAT OF SHOWERS AND
THUNDERSTORMS ON SUNDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA/FRUGIS
NEAR TERM...FRUGIS/BGM/WASULA
SHORT TERM...FRUGIS/WASULA
LONG TERM...GJM
AVIATION...IRL
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jun 17, 8:54 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
954 PM EDT TUE JUN 17 2014

CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
954 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...MID
HUDSON VALLEY AND SOUTHEAST CATSKILLS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST ACROSS THE
REGION OVERNIGHT. THERE IS POTENTIAL FOR SOME OF THE THUNDERSTORMS
TO BE STRONG TO SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND
GUSTS OF 58 MPH OR GREATER. IN ADDITION...THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL...WHICH MAY ALLOW FOR PONDING OF WATER ON
ROADWAYS AND IN OTHER POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT TO LOW CHANCE OF A THUNDERSTORM ON WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY INTO MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN ALBANY.

NYZ032-033-038>043-047>054-082>084-181200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
954 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW
YORK THAT INCLUDES THE SCHOHARIE VALLEY...CAPITAL REGION...LAKE
GEORGE SARATOGA REGION...MOHAWK VALLEY AND SOUTHERN ADIRONDACKS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT TO LOW CHANCE OF A THUNDERSTORM ON WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY INTO MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN ALBANY.

In the hours before

Local storm report, Jun 17, 11:30 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1230 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND DMG     KNOX                    42.67N  74.12W
06/18/2014                   ALBANY             NY   TRAINED SPOTTER

            TREE DOWN BLOCKING RDAT 2214HELDERBERG TRAIL.

&&

EVENT NUMBER ALY1400136

11
Local storm report, Jun 17, 11:33 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1233 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     HUDSON FALLS            43.30N  73.58W
06/18/2014                   WASHINGTON         NY   FACEBOOK

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1400137

11
Local storm report, Jun 17, 11:34 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1234 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     KINGSBURY               43.36N  73.53W
06/18/2014                   WASHINGTON         NY   FACEBOOK

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1400138

11
Special weather statement, Jun 17, 11:39 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1239 AM EDT WED JUN 18 2014

VTZ014-015-180530-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
1239 AM EDT WED JUN 18 2014

...STRONG THUNDERSTORMS IN WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LONDONDERRY TO 8 MILES WEST OF STRATTON TO 24
MILES WEST OF WILMINGTON...OR ALONG A LINE EXTENDING FROM LONDONDERRY
TO ARLINGTON TO 9 MILES SOUTH OF HOOSICK FALLS...AND MOVING EAST AT
40 MPH.

THUNDERSTORMS WILL BE NEAR...
LONDONDERRY BY 1245 AM EDT
STRATTON BY 1250 AM EDT
WEST WARDSBORO BY 1255 AM EDT
WILMINGTON BY 105 AM EDT
TOWNSHEND BY 110 AM EDT
SAXTONS RIVER...NEWFANE AND BELLOWS FALLS BY 115 AM EDT

LAT...LON 4306 7246 4300 7244 4296 7252 4289 7253
      4288 7255 4283 7254 4276 7261 4274 7293
      4293 7292 4293 7301 4312 7300 4312 7287
      4326 7285 4323 7270 4323 7243 4308 7243
TIME...MOT...LOC 0440Z 263DEG 37KT 4327 7281 4303 7304
          4277 7331

BGM
Local storm report, Jun 17, 11:40 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1240 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND DMG     EASTON                  42.99N  73.55W
06/18/2014                   WASHINGTON         NY   FACEBOOK

            TREE DOWN ALONG ROUTE 372.

&&

EVENT NUMBER ALY1400139

11
Local storm report, Jun 17, 11:41 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1241 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TSTM WND DMG     OLD FORGE               43.71N  74.97W
06/17/2014                   HERKIMER           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

1015 PM     TSTM WND DMG     BIG MOOSE               43.82N  74.91W
06/17/2014                   HERKIMER           NY   FACEBOOK

            TREES AND WIRES DOWN

1017 PM     TSTM WND DMG     EAGLE BAY               43.77N  74.82W
06/17/2014                   HERKIMER           NY   FACEBOOK

            WIRES DOWN.

1017 PM     TSTM WND DMG     RAQUETTE LAKE           43.81N  74.66W
06/17/2014                   HAMILTON           NY   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN ACROSS ROAD.

1039 PM     TSTM WND DMG     MOREHOUSEVILLE          43.39N  74.77W
06/17/2014                   HAMILTON           NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON FRENCH RD.

1044 PM     TSTM WND DMG     POLAND                  43.23N  75.06W
06/17/2014                   HERKIMER           NY   EMERGENCY MNGR

            TREES DOWN

1054 PM     TSTM WND DMG     STRATFORD               43.18N  74.69W
06/17/2014                   FULTON             NY   TRAINED SPOTTER

            TREES DOWN.

1100 PM     TSTM WND DMG     POTTERSVILLE            43.73N  73.82W
06/17/2014                   WARREN             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN.

1105 PM     TSTM WND DMG     LITTLE FALLS            43.05N  74.86W
06/17/2014                   HERKIMER           NY   FACEBOOK

            TREES DOWN

1118 PM     TSTM WND DMG     WARRENSBURG             43.50N  73.78W
06/17/2014                   WARREN             NY   TRAINED SPOTTER

            TREE DOWN ON GOLF COURSE RD AND AT 4144 SR 9.

1122 PM     TSTM WND DMG     LAKE GEORGE             43.43N  73.71W
06/17/2014                   WARREN             NY   TRAINED SPOTTER

            TREES DOWN ALONG SR 9L AT WATERSLIDE WORLD.

1125 PM     TSTM WND DMG     PALATINE BRIDGE         42.91N  74.58W
06/17/2014                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN

1125 PM     TSTM WND DMG     CANAJOHARIE             42.90N  74.57W
06/17/2014                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN

1127 PM     TSTM WND DMG     FULTONVILLE             42.95N  74.37W
06/17/2014                   MONTGOMERY         NY   TRAINED SPOTTER

            TREE DOWN ON VAN EPPS RD AT INTERSECTION OF ROUTE 30A

1142 PM     TSTM WND DMG     WHITEHALL               43.56N  73.42W
06/17/2014                   WASHINGTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON SOUTH WILLIAM ST.

1146 PM     TSTM WND DMG     MILTON                  43.03N  73.85W
06/17/2014                   SARATOGA           NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON ROWLAND ST.

1146 PM     TSTM WND DMG     GALWAY                  43.02N  74.03W
06/17/2014                   SARATOGA           NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ALONG PERTH RD.

1149 PM     TSTM WND DMG     FORT ANN                43.41N  73.49W
06/17/2014                   WASHINGTON         NY   LAW ENFORCEMENT

            TREE DOWN ON HOUSE ON PILLAR WAY.

1152 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N  73.78W
06/17/2014                   SARATOGA           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ALONG ROUTE 29

1155 PM     TSTM WND DMG     STILLWATER              42.95N  73.64W
06/17/2014                   SARATOGA           NY   LAW ENFORCEMENT

            TREE FELL ON HOUSE CAUSING HOUSE TO COLLAPSE ALONG
            ROUTE 9P.

1205 AM     TSTM WND DMG     HUDSON FALLS            43.30N  73.58W
06/18/2014                   WASHINGTON         NY   FACEBOOK

            TREES AND WIRES DOWN.

1205 AM     TSTM WND DMG     KINGSBURY               43.36N  73.53W
06/18/2014                   WASHINGTON         NY   FACEBOOK

            TREES AND WIRES DOWN.

1208 AM     TSTM WND DMG     KNOX                    42.67N  74.12W
06/18/2014                   ALBANY             NY   TRAINED SPOTTER

            TREE DOWN BLOCKING RDAT 2214HELDERBERG TRAIL.

1214 AM     TSTM WND DMG     EASTON                  42.99N  73.55W
06/18/2014                   WASHINGTON         NY   FACEBOOK

            TREE DOWN ALONG ROUTE 372.

&&

EVENT NUMBER ALY1400114 ALY1400115 ALY1400116 ALY1400117 ALY1400119
ALY1400118 ALY1400123 ALY1400125 ALY1400120 ALY1400126 ALY1400127
ALY1400121 ALY1400122 ALY1400124 ALY1400130 ALY1400132 ALY1400133
ALY1400131 ALY1400134 ALY1400135 ALY1400137 ALY1400138 ALY1400136
ALY1400139

11

The radar

The Albany radar (KENX), 70 km away, was scanning. The volume nearest the first event began at 04:47 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bennington

When
June 17, 11:47 PM EST
Where
Bennington County, 0.93 mi SW of Pownal
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.760, -73.242

A tree was reported down in Pownal as a result of thunderstorm winds.

Thunderstorm Wind, Windham

When
June 17, 11:55 PM EST
Where
Windham County, 0.65 mi N of West Dover
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.939, -72.852

Trees were reported down in West Dover as a result of thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2014Every state in 2014This day in weather historyWarnings in Vermont, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518558, 518560.